Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Pregnant. Dry, wrinkled, irritated vulvar area. No itching. Stinging urination. Used antibiotic cream. Help

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hello,
I am 32 weeks pregnant and I shaved my vulvar area about a week and a half ago. Now I have a dry, Wrinkled, and irritated vulvar area. It does not itch but it is raised kind of like a diaper rash and extends to my anus. It stings (not my urethra; but like they are open cuts) when I pee. I have been using triple antibiotic cream to try and help but I do not think it is working. And if it help to know I was on a 10 day cycle of amox-clav. Help please.
Posted Fri, 12 Apr 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Sree Gouri SR 4 hours later
Hi,
Thanks for the query.
According to your description there is possibility of delayed allergic manifestation to the cream etc. you used during shaving.
The cuts might have got infected leading to localized inflammatory reaction.
So you better consult gynecologist once, get examined to find out the actual nature of the rash.
And take treatment accordingly.
You should not take prolonged course of antibiotics with out consulting the doctor in pregnancy.
So better consult doctor as early as possible.
Meanwhile you can take sitz bath for symptomatic relief.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Pregnant. Dry, wrinkled, irritated vulvar area. No itching. Stinging urination. Used antibiotic cream. Help 10 hours later
I was prescribed the antibiotic for an abscess in the armpit. I was hoping that being on the antibiotic did not cause me to contract a yeast infection or thrush. But I don't have any abnormal discharge or a foul odor. It is just very irritated and sore. I used a little hydrocortizone cream last night before I went to sleep and didn't wear anything to bed. It seemed to help a little with the irritation and redness.
 
 
Answered by Dr. Sree Gouri SR 15 hours later
Hi,
Yeast is a fungus, antibiotic may not act on it, you need antifungal medicine.
You can use hydrocortizone, but avoid high doses and prolonged duration.
Instead you can choose natural ways like sitz bath.
If the symptoms persist better to consult gynecologist once.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor